Alert archive / South Carolina / Heat Advisories in 2012

Heat Advisory 7, NWS Wilmington, NC

July 9, 20128 counties in South Carolina; 6 counties in North Carolina

NWS Wilmington, NC issued this heat advisory at Jul 9, 2012, 3:21 AM EDT for 8 counties in South Carolina; 6 counties in North Carolina. It took effect at Jul 9, 2012, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2012, 3:21 AM EDT (07:21 UTC)
In effect from
Jul 9, 2012, 11:00 AM EDT
Expired
Jul 9, 2012, 7:33 PM EDT
In force
9 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1914 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WWUS72 KILM 090721
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
321 AM EDT MON JUL 9 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-091600-
/O.NEW.KILM.HT.Y.0007.120709T1500Z-120710T0000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
321 AM EDT MON JUL 9 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* HEAT INDEX VALUES...TEMPERATURES IN THE MID UPPER 90S WILL
  COMBINE WITH LOW TO MID 70S DEWPOINTS...AND PRODUCE 105 TO 109
  HEAT INDICES.

* TIMING...FROM THE MIDDAY HOURS THROUGH EARLY THIS EVENING.

* IMPACTS...HEAT INDICES ABOVE 105 WILL CREATE POTENTIALLY
  HAZARDOUS CONDITIONS FOR THOSE VENTURING OUTDOORS TODAY. AN
  INCREASED RISK FOR HEAT EXHAUSTION...AND EVEN HEAT STROKE...WILL
  EXIST TODAY ESPECIALLY IF ONE IS NOT PROPERLY HYDRATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

DCH
2 follow-up statements
817 
WWUS72 KILM 091332
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
932 AM EDT MON JUL 9 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-100000-
/O.CON.KILM.HT.Y.0007.120709T1500Z-120710T0000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
932 AM EDT MON JUL 9 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...105 TO 109 WHEN COMBINING TEMPERATURE AND
  HUMIDITY.

* TIMING...MIDDAY THROUGH EARLY EVENING TODAY.

* IMPACTS...HEAT INDICES OF 105 TO 109 COULD CREATE HEAT RELATED
  ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

8
361 
WWUS72 KILM 092333
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
733 PM EDT MON JUL 9 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-100045-
/O.CAN.KILM.HT.Y.0007.000000T0000Z-120710T0000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
733 PM EDT MON JUL 9 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HEAT
ADVISORY.

HEAT INDEX VALUES HAVE FALLEN THIS EVENING AND ARE NOW BELOW 100
DEGREES IN MOST LOCATIONS...SO THE HEAT ADVISORY HAS BEEN
CANCELLED.

$$

40

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this heat advisory went out at Jul 9, 1:55 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 9, 1:55 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
155 AM EDT MON JUL 9 2012

.SYNOPSIS...
HOT AND HUMID HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER
CONDITIONS INTO MONDAY. A FRONT WILL STALL ACROSS NORTHERN NORTH
CAROLINA LATE MONDAY...BUT SHOULD BE CLOSE ENOUGH TO BRING AN
INCREASED RISK FOR SHOWERS AND THUNDERSTORMS LATE MONDAY AFTERNOON
THROUGH FRIDAY. AFTER A HOT DAY MONDAY...TEMPERATURES WILL BECOME
MORE NORMAL FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 8:00 PM SUNDAY...HAVE CANCELLED THE HEAT ADVISORY AN HOUR
AND A HALF EARLY AS ALL STATIONS HAVE FALLEN BELOW ADVISORY
CRITERIA. FORECAST AREA CONTINUES TO BE CONVECTION FREE WITH ONLY
SOME HIGH CLOUDS MOVING OVERHEAD. RELEVANT PORTION OF PREVIOUS
DISCUSSION FOLLOWS:

FORECAST CHALLENGE BEGINS TO TRANSITION FROM TEMPERATURES TO POPS
AS HEIGHT FALLS ENCROACH ON THE AREA OVERNIGHT. FOR THE OVERNIGHT
HOURS...WILL CONTINUE TO USE THE WARMER MET GUIDANCE WHICH HAS
BEEN SUPERIOR THE PAST COUPLE OF MORNINGS. POPS BECOME AN ISSUE
LATE AS THE NAM AND GFS NOW HAVE SOME ACTIVITY DRIFTING ACROSS THE
WESTERN AREAS LATE AS A FRONT DRIFTS SOUTH. WILL INCREASE THE 20
POP AREA BEYOND 0600 UTC.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...MONDAY WILL BE THE BIG TRANSITION DAY THIS
WEEK AS MAINLY CLEAR SKIES AND A STILL-HOT AIRMASS BEHIND THE
DEPARTING UPPER RIDGE WILL ALLOW TEMPERATURES TO RISE RAPIDLY INTO
THE MID TO UPPER 90S. WHEN COMBINED WITH DEWPOINTS IN THE LOWER
TO MID 70S WE COULD SEE HEAT INDICES REACH 105 DEGREES IN SPOTS.
COMPLICATING MATTERS WILL BE VERY DEEP VERTICAL MIXING (7500 FT)
WHICH MAY TRANSPORT DOWN SOME DRIER AIR FROM ALOFT IF THE GFS & ECMWF
VERTICAL MOISTURE DISTRIBUTION IS CORRECT. THERE IS STRONG MODEL
CONSENSUS THAT A THUNDERSTORM COMPLEX WILL DEVELOP IN NORTHERN
NORTH CAROLINA MONDAY AFTERNOON AND RACE SOUTH ALONG THE
THERMAL/PIEDMONT TROUGH. DEPENDING ON HOW QUICKLY THIS CONVECTIVE
COMPLEX ARRIVES IT COULD HAVE SOME AFFECT ON MONDAY'S HIGH
TEMPERATURES. WE WILL THEREFORE HOLD OFF ON ISSUING A HEAT
ADVISORY AND LET THE MIDNIGHT SHIFT FORECASTERS REEVALUATE THE
POTENTIAL USING THE 00Z MODEL RUNS.

SEVERE WEATHER POTENTIAL GROWS MONDAY AFTERNOON INTO THE EARLY
EVENING AS THE AFOREMENTIONED THUNDERSTORM COMPLEX SHOULD MOVE
SOUTH INTO A VERY DEEPLY MIXED ENVIRONMENT. MLCAPE AS HIGH AS 3000
J/KG AND LIFTED INDICES TO -6 WILL CERTAINLY FUEL ANY STORMS ABLE
TO MOVE INTO THE AREA. THE POTENTIAL IS HIGHEST FOR DAMAGING WINDS
ALTHOUGH LARGE "THICK" CAPE PROFILES UP IN THE HAIL GROWTH REGION
BETWEEN 300-400 MB COULD SUPPORT LARGE HAIL AS WELL. COMPUTED
0-6KM CELL MOTION MONDAY IS GENERALLY WEST-TO-EAST AT AROUND 10
KNOTS...BUT I SUSPECT SUFFICIENTLY ORGANIZED CONVECTION WILL MOVE
MUCH MORE RAPIDLY TOWARD THE SOUTH PUSHED BY COLD POOL DENSITY
EFFECTS RATHER THAN SYNOPTIC FLOW.

SEVERE WEATHER POTENTIAL SHOULD BE LOWER ON TUESDAY BUT RAIN
CHANCES WILL RISE AS A DEEP TROPICAL FEED OF MOISTURE ARRIVES FROM
THE WEST. AN UPPER LEVEL TROUGH FROM THE GREAT LAKES INTO LOUISIANA
WILL HELP CHANNEL THIS TROPICAL MOISTURE FROM THE GULF ACROSS THE
CAROLINAS. THE BEST RAIN CHANCES TUESDAY WILL EXIST ACROSS NORTH
CAROLINA WITH LOWER CHANCES HEADING SOUTHWARD OUTSIDE THE EDGE OF
THE BEST MOISTURE FEED.

AND AN INTERESTING CLIMATE NOTE: THE ALL-TIME RECORD FOR
CONSECUTIVE 80 DEGREE OR WARMER MINIMUM TEMPERATURES AT WILMINGTON
IS THREE. WE'VE ALREADY HAD TWO IN A ROW (JULY 7TH AND 8TH) AND
THIS ALL-TIME RECORD COULD BE TIED IF THE MIDNIGHT-TO-MIDNIGHT
TEMPERATURE REMAINS AT OR ABOVE 80 MONDAY JULY 9TH.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...THE CRUX OF THE FORECAST CONTINUES TO BE
FIGURING OUT THE PLACEMENT OF A FRONT THAT WILL STALL NEAR
NORTHWESTERN PART OF THE AREA FOR THE FIRST FEW DAYS OF THE PERIOD.
ALONG WITH IT WILL COME SOME BENEFICIAL RAINS AND POPS WILL CONTINUE
TO BE GRADED ROUGHLY FROM COAST TO INLAND...AN IDEA WELL SUPPORTED
BY INCREASING AGREEMENT BETWEEN GFS/EC/CANADIAN. ALSO INCREASING THE
CONFIDENCE LEVEL IS THAT THE AFOREMENTIONED MODELS ARE STARTING TO
LOOK SIMILAR WITH THE TROUGHINESS ALOFT...ALLOWING VERTICAL
ALIGNMENT OF THE SURFACE BOUNDARY AND THE SW MID LVL FLOW ROUGHLY
BISECTING THE CAROLINAS. THE PRESENCE OF MORE CLOUD COVER THAN
PRESENT PAIRED WITH THE WESTWARD RETREAT OF THE UPPER RIDGE WILL
SPONSOR SEASONABLE TEMPS BY DAY WHEREAS NIGHTTIME LOWS WILL REMAIN
SLIGHTLY ELEVATED ABOVE CLIMO. FRIDAY AND THROUGH THE WEEKEND THE
SURFACE BOUNDARY WILL WASH OUT AND THE WEST ATLANTIC UPPER RIDGE
WILL ASSERT ITSELF ACROSS THE CAROLINAS. THIS COULD LEAD TO A
DECREASE IN RAIN CHANCES ESPECIALLY IF IT DRAWS UP SOME OF THE DRY
AIR CURRENTLY SHOWING UP IN WV IMAGERY ACRS THE EASTERN CARIBBEAN.
ISOLATED COVERAGE AS TYPICAL OF THE SEASON...STILL APPEARS WARRANTED
THOUGH. THE BUILDING HEIGHTS WILL NOT LEAD TO MUCH OF AN INCREASE IN
TEMPS THOUGH AS IT WILL BE A TROPICAL RIDGE AND NOT ONE FROM THE
WEST AS IN DAYS PAST ASSOC WITH EXTREME HEAT.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 06Z...EXPECT VFR THROUGH THE FIRST 2/3RDS OF THE PERIOD...WITH
CONVECTION POSSIBLY MOVING INTO THE AREA LATE THIS AFTERNOON AND
EVENING.

WEATHER WILL REMAIN QUIET OVERNIGHT INTO THIS AFTERNOON WITH THE
EXCEPTION OF FEW/SCT MID LEVEL CLOUDS DRIFTING ACROSS THE AREA
OVERNIGHT. SOUTHWEST WINDS WILL CONTINUE THROUGH THE VALID PERIOD
WITH SUSTAINED WINDS AROUND 10 KTS...WITH GUSTS UP TO 15KT...EXCEPT
UP TO 25 KTS ALONG THE COASTAL TERMINALS THIS AFTERNOON AND EARLY
EVENING. A FRONTAL SYSTEM WILL SLOWLY PROGRESS ACROSS THE NORTHERN
PORTION OF NC LATER TODAY...BEFORE STALLING AND REMAINING JUST NORTH
OF THE FORECAST AREA INTO TONIGHT. WITH FAVORABLE ATMOSPHERIC
CONDITIONS DEVELOPING...CANNOT RULE OUT ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE INLAND TERMINALS.
ANY OF THE CONVECTION MAY CONTINUE WELL INTO THE EVENING HOURS.
ANTICIPATE OPACITY OF CLOUD COVER TO INCREASE FROM CLOUD DEBRIS OF
EARLIER CONVECTION LATER TODAY AND TONIGHT.

EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 8:00 PM SUNDAY...NO CHANGES TO THE GOING FORECAST NEEDED.
LATEST OBS SHOW WINDS HAVE PICKED UP TO AROUND 20 KTS OVER THE
WATERS WITH SEAS IN THE 3 FT RANGE. HAVE ONCE AGAIN RAISED AN
EXERCISE CAUTION HEADLINE FOR ALL WATERS AS THE LOW LEVEL JETTING
SETS UP. CONDITIONS ARE MORE MARGINAL ACROSS SOUTHERN WATERS.
OVERALL ESSENTIALLY A REPEAT OF LAST NIGHT WITH SOUTHWEST WINDS OF
15-20 KNOTS...CLOSER TO THE HIGHER END OF THE RANGE...AND WITH
SEAS 3-5 FEET.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...BERMUDA HIGH PRESSURE WILL REMAIN WELL
OFFSHORE THE FIRST HALF OF THIS WEEK...BUT AN EXTENSION OF THE
HIGH WILL RIDGE WESTWARD ALONG 30 DEGREES NORTH LATITUDE. THE
PIEDMONT TROUGH ACROSS THE INLAND CAROLINAS MAY BECOME A CLOSED
LOW MONDAY AFTERNOON AS INLAND TEMPERATURES SOAR TO NEARLY 100
DEGREES. THESE TWO FEATURES WILL CREATE SOUTHWEST COASTAL WINDS
15-20 KT MONDAY AFTERNOON. NAM MARINE MOS GUIDANCE AT JOHNNY
MERCER PIER (JMPN7) SUGGESTS THE ADDITIONAL KICK FROM THE
SEABREEZE COULD PRODUCE WIND SPEEDS SUSTAINED 20-25 KT FOR SEVERAL
HOURS MONDAY AFTERNOON. THUNDERSTORMS EXPECTED TO DEVELOP ACROSS
NORTHERN NORTH CAROLINA MONDAY AFTERNOON COULD RACE SOUTH AND
INTO THE CAPE FEAR COASTAL WATERS DURING THE LATE AFTERNOON OR
EARLY EVENING HOURS. SLIGHTLY COOLER TEMPERATURES INLAND ON
TUESDAY WILL PROBABLY KEEP SOUTHWEST WINDS DOWN MORE IN THE 15
KNOT RANGE...BUT WITH INCREASING POTENTIAL FOR SHOWERS AND
T-STORMS...ESPECIALLY NORTH OF MURRELLS INLET.

A LONG EASTERLY FETCH SOUTH OF THE BERMUDA HIGH COMBINED WITH THE
STRONG LOCAL WIND SPEEDS EXPECTED MONDAY SHOULD PRODUCE 3-5 FT
COMBINED SEAS. SEAS SHOULD DIMINISH TO 2-4 FT TUESDAY...WITH AN
8-9 SECOND 1 FOOT SOUTHEAST SWELL CONTINUING.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...THE PRESENCE OF A STALLED OUT FRONT AND ITS
ASSOCIATED TROUGH OF WEAKER PRESSURE OVER THE UPSTATE OF THE
CAROLINAS WILL SLIGHTLY RELAX THE SOUTHWESTERLY FLOW ACROSS THE
WATERS THROUGH THE PERIOD. AS SUCH THE FORECAST WILL BE MORE
CHARACTERIZED BY A 10KT WIND RATHER THAN A MORE USUAL 10 TO 15KT
ONE. SINCE THERE WILL BE A SMALL BUT NON-NEGLIGIBLE SWELL COMPONENT
THIS MAY  NOT END UP MAKING MUCH OF A DIFFERENCE IN THE OVERALL SEAS
FORECAST...WHICH WILL GENERALLY BE 2 TO 4 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...TRA
NEAR TERM...REK/SHK
SHORT TERM...TRA
LONG TERM...MBB
AVIATION...DCH/SGL
Hazardous weather outlook, Jul 8, 7:47 PM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
747 PM EDT SUN JUL 8 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-100000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
747 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT ADVISORIES MAY BE REQUIRED AGAIN ON MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING AND
OVERNIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-100000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
747 PM EDT SUN JUL 8 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:13 PM EDTSpecial Weather StatementILMDillon32 min
Jul 9, 5:00 PM EDTSevere Thunderstorm WarningILMDarlington, Florence45 min
Jul 9, 5:46 PM EDTSpecial Weather StatementILMDillon29 min
Jul 9, 5:59 PM EDTSevere Thunderstorm WarningILMHorry61 min
Jul 9, 6:57 PM EDTSpecial Weather StatementILMHorry33 min
Jul 9, 7:48 PM EDTSpecial Weather StatementILMHorry57 min
Jul 9, 3:39 PM EDTSpecial Weather StatementILMRobeson51 min
Jul 9, 5:09 PM EDTSpecial Weather StatementILMBladen66 min
Jul 9, 5:12 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson40 min
Jul 9, 5:44 PM EDTSpecial Weather StatementILMColumbus31 min
Jul 9, 6:24 PM EDTSpecial Weather StatementILMRobeson66 min
Jul 9, 6:33 PM EDTSevere Thunderstorm WarningILMColumbus26 min

Nearby

Heat Advisories in South Carolina, 2012Heat Advisories in North Carolina, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.